Alert archive / New York / Special Marine Warnings in 2012

Special Marine Warning 17, NWS Buffalo, NY

July 23, 2012

NWS Buffalo, NY issued this special marine warning at Jul 23, 2012, 4:30 PM EDT. It was in force for 79 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2012, 4:30 PM EDT (20:30 UTC)
Expired
Jul 23, 2012, 5:49 PM EDT
In force
79 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

What was reported inside it

TimeReportWhereRemark
Jul 23, 5:08 PM EDTMARINE TSTM WIND 4459 Nne Spragueville, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 412 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
412 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

081 
WHUS51 KBUF 232030
SMWBUF
SLZ022-024-232200-
/O.NEW.KBUF.MA.W.0017.120723T2030Z-120723T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
430 PM EDT MON JUL 23 2012

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  THE SAINT LAWRENCE RIVER FROM ALEXANDRIA BAY TO SAINT REGIS

* UNTIL 600 PM EDT

* AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 35 KNOTS... 
  FROM 31 NM NORTHWEST OF MASSENA TO 33 NM NORTH OF KINGSTON...MOVING
  EAST AT 25 KNOTS.

* THESE STRONG THUNDERSTORMS WILL BE NEAR...
  IROQUOIS DAM...
  MASSENA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD GO TO A SAFE HARBOR IMMEDIATELY. IF POSSIBLE REMAIN
BELOW DECK TO AVOID THE THREAT OF LIGHTNING. STRONG GUSTY WINDS AND
HIGH WAVES MAY QUICKLY CAPSIZE YOUR CRAFT. BOATS IN PORT SHOULD NOT
VENTURE OUT UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NEW YORK.

&&

LAT...LON 4492 7506 4486 7516 4488 7520 4455 7571
      4478 7541 4482 7531 4485 7529 4490 7515
      4492 7513 4493 7505 4498 7500 4500 7487
      4496 7488
TIME...MOT...LOC 2029Z 281DEG 25KT 4538 7532 4493 7562
          4479 7590 4481 7637

$$

JJR
2 follow-up statements
254 
FZUS71 KBUF 232114
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
514 PM EDT MON JUL 23 2012

SLZ022-232122-
/O.CAN.KBUF.MA.W.0017.000000T0000Z-120723T2200Z/
514 PM EDT MON JUL 23 2012

...SPECIAL MARINE WARNING CANCELLED...

THE THUNDERSTORMS THAT PROMPTED THE SPECIAL MARINE WARNING HAVE 
WEAKENED...THEREFORE THE SPECIAL MARINE WARNING HAS BEEN CANCELLED 
FOR PORTIONS OF THE SAINT LAWRENCE RIVER ABOVE OGDENSBURG.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NEW YORK.

LAT...LON 4496 7489 4492 7506 4489 7514 4486 7516
      4488 7520 4486 7523 4472 7548 4486 7527
      4490 7515 4492 7513 4493 7506 4498 7500
      4500 7487
TIME...MOT...LOC 2112Z 283DEG 35KT 4526 7467 4478 7509
          4466 7536 4477 7580

$$

SLZ024-232200-
/O.CON.KBUF.MA.W.0017.000000T0000Z-120723T2200Z/
514 PM EDT MON JUL 23 2012

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR 
THE SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS...

AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 35 
KNOTS FROM 17 NM NORTH OF SAINT REGIS TO 15 NM NORTHWEST OF 
MORRISTOWN...MOVING EAST AT 35 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...DANGEROUS LIGHTNING...AND HEAVY 
RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL THESE 
STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NEW YORK.

&&

LAT...LON 4496 7489 4492 7506 4489 7514 4486 7516
      4488 7520 4486 7523 4472 7548 4486 7527
      4490 7515 4492 7513 4493 7506 4498 7500
      4500 7487
TIME...MOT...LOC 2112Z 283DEG 35KT 4526 7467 4478 7509
          4466 7536 4477 7580

$$

JJR
929 
FZUS71 KBUF 232149
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
549 PM EDT MON JUL 23 2012

SLZ024-232157-
/O.CAN.KBUF.MA.W.0017.000000T0000Z-120723T2200Z/
549 PM EDT MON JUL 23 2012

...SPECIAL MARINE WARNING CANCELLED...

THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND MOVED 
EAST OF THE AREA...THEREFORE THE SPECIAL MARINE WARNING HAS BEEN 
CANCELLED. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NEW YORK. ADDITIONAL THUNDERSTORMS 
CONTINUE TO DEVELOP FURTHER UPSTREAM ACROSS SOUTHERN ONTARIO...AND 
COULD AFFECT THE SAINT LAWRENCE RIVER AFTER 730 OR 800 PM IF THEY 
MANAGE TO HOLD TOGETHER.

LAT...LON 4496 7489 4492 7506 4489 7514 4486 7516
      4488 7520 4486 7523 4472 7548 4486 7527
      4490 7515 4492 7513 4493 7506 4498 7500
      4500 7487
TIME...MOT...LOC 2147Z 283DEG 35KT 4518 7420 4470 7462
          4458 7489 4469 7533

$$

JJR

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jul 23, 3:56 PM EDT, 34 minutes earlier.

Area forecast discussion, Jul 23, 3:56 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
356 PM EDT MON JUL 23 2012

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TONIGHT AND BRING SCATTERED
SHOWERS AND THUNDERSTORMS TO THE REGION. SOME OF THE STORMS WILL BE
CAPABLE OF HEAVY RAIN AND VERY STRONG WIND GUSTS. TEMPERATURES WILL
RETURN TO NEAR AVERAGE BEHIND THE COLD FRONT FOR TUESDAY THROUGH THE
REST OF THE WEEK. SOME BENEFICIAL RAINS MAY ARRIVE BY THURSDAY AS AN
AREA OF LOW PRESSURE MOVES INTO THE GREAT LAKES.

&&

.NEAR TERM /THROUGH TUESDAY/...
COLD FRONT IS POISED TO CROSS THE FORECAST AREA TONIGHT...BUT UNTIL
THEN WE ARE GENERALLY PROTECTED BY THE LOW LEVEL DIFFLUENT FLOW TO
THE NORTHEASTERN LEE OF LAKES ERIE AND ONTARIO.

WILL HAVE CHANCE POPS ALONG AND AHEAD OF THE FRONT ACROSS ONTARIO
PROVINCE AS IT APPROACHES...THEN POPS INCREASE TO LOW LIKELY OVER
THE EASTERN LAKE ONTARIO REGION THIS EVENING AS THE FRONT STARTS TO
BREAK DOWN THE SUPPRESSIVE LAKE INFLUENCE. THE REST OF THE FORECAST
AREA HAVE CHANCE POPS MAINLY FOR THE SCATTERED NATURE OF THE
CONVECTION RATHER THAN THE CHANCE OF OCCURRENCE. SOME OF THE STORMS
WILL BE CAPABLE OF VERY HEAVY RAINS WITH PRECIPITABLE WATER VALUES
NEARING 2 INCHES...AND THE ELEVATED LFC GIVES CREDENCE TO THE RISK
OF STRONG WIND GUSTS.

MOST IF NOT ALL CONVECTION SHOULD EXIT THE FORECAST AREA BY LATE
OVERNIGHT...THEN COOLER AND DRIER AIR RETURNS ON NORTHWESTERLY WINDS
DURING TUESDAY. SOME MORNING CLOUDS WILL GIVE WAY TO MOSTLY SUNNY
AFTERNOON AND A RETURN TO MORE COMFORTABLE TEMPERATURES AND
HUMIDITY.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
THE MIDDLE PART OF THE WEEK LOOKS DRY AND SEASONABLE AS HIGH
PRESSURE BUILDS ACROSS THE REGION. MODEL GUIDANCE IS IN GOOD
AGREEMENT THAT TUESDAY NIGHT AND WEDNESDAY WILL BE DRY. PERHAPS THE
ONLY REAL QUESTION FOR THESE DAYS IS IF THERE WILL BE ANY CLOUD
COVER ASSOCIATED WITH AN EXITING SHORTWAVE OR MOISTURE ENHANCEMENT
FROM LAKE ONTARIO ON TUESDAY NIGHT. FOR NOW...FEEL MOSTLY CLEAR
SKIES WILL PREVAIL...THOUGH PATCHY CLOUDS ARE POSSIBLE. THIS WOULD
ALLOW TEMPERATURES TO DROP INTO THE 50S IN MOST LOCATIONS. WEDNESDAY
SHOULD START OFF QUITE SUNNY...BUT SOME MID AND HIGH CLOUDS SHOULD
BUILD IN FROM THE WEST LATER IN THE DAY. THIS WILL HAVE LITTLE
AFFECT ON DAYTIME HIGHS...WITH TEMPERATURES LIKELY TO TOP OUT IN THE
LOWER 80S IN MOST LOCATIONS.

AFTER THIS...IT APPEARS MORE AND MORE LIKELY THAT WESTERN NEW YORK
WILL RECEIVE SOME RELIEF FROM THE DROUGHT CONDITIONS. VIRTUALLY ALL
MODEL GUIDANCE BRINGS LIFTS A WARM FRONT FROM THE SOUTHWEST IN THE
WEDNESDAY NIGHT TO THURSDAY TIMEFRAME. 12Z RUNS OF THE
NAM/GFS/UKMET/GGEM/EUROPEAN CONTINUE TO SHOW A BROAD AREA OF QPF
WITH THIS. LOOKING AT FORECAST SOUNDINGS...THE MAIN CAUSE OF
PRECIPITATION APPEARS TO BE WARM AIR ADVECTION...WHICH GENERATES
LIFT WHICH IS ENHANCED BY WEAK ELEVATED INSTABILITY. SINCE THIS IS
FROM OVERRUNNING...HAVE A GREATER CONFIDENCE IN MEASURABLE
PRECIPITATION THAN IF IT WERE PURELY CONVECTIVE SHOWER ACTIVITY.
FAIRLY STEADY SHOWERS WILL MOVE ACROSS THE REGION WEDNESDAY NIGHT
INTO THURSDAY...WITH MOST AREAS LIKELY TO SEE AT LEAST SOME
SIGNIFICANT RAINFALL FROM THIS. CONSENSUS QPFS ARE AROUND A HALF
INCH...WITH SOME AREAS LIKELY TO PUSH OR EXCEED AN INCH. THE BEST
CHANCE FOR STEADIEST RAINFALL IS JUST SOUTH OF LAKE ONTARIO...IN
CONSULTING THE ENSEMBLES...BUT THIS AXIS COULD FALL NORTH OR SOUTH
OF THIS.

THIS AXIS WILL SLIDE SOUTH LATER IN THE DAY THURSDAY AND THURSDAY
NIGHT...AS A WAVE IS LIKELY TO EXIT EAST. THIS WILL DIMINISH THE
CHANCE FOR SHOWERS WITH TIME. OTHERWISE...TEMPERATURES ARE A BIT
TRICKY WITH THE BOUNDARY NEARBY...WITH GENERALLY SEASONABLE
TEMPERATURES THE MOST LIKELY...THOUGH SHIFTS IN THE FRONT AND HEAVY
RAIN COULD IMPACT THESE. DID NOTE THE 12Z GFS SHOWS A FAIRLY STRONG
LOW WITH BRISK WINDS ON THURSDAY...BUT THIS IS NOT SUPPORTED BY THE
MODEL CONSENSUS...AND IS CONSIDERED LESS LIKELY TO VERIFY.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
FRIDAY WILL START WITH A FRONTAL BOUNDARY STALLS ACROSS OR SOUTH OF
SOUTHERN NEW YORK. THE POSITION IS A BIT UNCERTAIN...WITH THE BEST
CHANCE FOR SHOWERS ON FRIDAY IN THE SOUTHERN TIER. AFTER THIS...THE
12Z GFS/GGEM/EUROPEAN ARE IN FAIRLY GOOD AGREEMENT THAT 500 MB TROF
WILL CROSS THE REGION. WHILE THERE ARE MODEST DIFFERENCES IN
TIMING...THE BEST CHANCE FOR SHOWERS WILL THIS WILL COME EITHER
FRIDAY NIGHT OR SATURDAY. WHILE THERE IS A FAIRLY GOOD CHANCE FOR
SOME SHOWERS...THIS DOES NOT APPEAR TO BE VERY SOAKING RAIN...THOUGH
SOME LOCATIONS MAY RECEIVE DECENT RAINFALL AMOUNTS.

THIS SHORTWAVE WILL GRADUALLY EXIT TO THE EAST SUNDAY...WITH A
DIMINISHING CHANCE FOR SHOWERS WITH ITS EXIT.
OTHERWISE...TEMPERATURES WILL BE RATHER SEASONABLE THROUGH THE
PERIOD...WITH NEAR NORMAL TEMPERATURES ALOFT IN PLACE.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
WARM ADVECTION AHEAD OF AN APPROACHING COLD FRONT WILL SET UP A WELL
DEVELOPED CUMULUS FIELD OVER THE INTERIOR PORTIONS OF THE FORECAST
AREA. SOUTHWESTERLY WINDS WILL PROVIDE MORE STABLE CONDITIONS ALONG
THE DOWNWIND OF LAKES ERIE AND ONTARIO THROUGH THE REMAINDER OF THE
DAY. VFR CONDITIONS THROUGH ABOUT 00Z THEN THE UNSTABLE CONDITIONS
AHEAD OF THE FRONT WILL PRODUCE SCATTERED THUNDERSTORMS...WILL CARRY
A VCTS REMARK GENERALLY BETWEEN 00Z AND 06Z FOR OUR TAF SITES...THEN
THE FRONT MOVES THROUGH AND SHIFTS WINDS TO NORTHWEST DURING TUESDAY.

OUTLOOK...
TUESDAY THROUGH WEDNESDAY...VFR.
THURSDAY...VFR/MVFR WITH A CHANCE RAIN.
FRIDAY AND SATURDAY...MAINLY VFR.

&&

.MARINE...
SMALL CRAFT ADVISORIES ARE IN EFFECT FOR BOTH LAKES TO ACCOUNT FOR
PERIOD OF STRONGER WINDS AND HIGHER WAVES TONIGHT AS A COLD FRONT
APPROACHES AND TIGHTENS THE PRESSURE GRADIENT. WINDS WILL VEER MORE
WESTERLY TONIGHT AS A COLD FRONT DROPS SOUTH ACROSS THE LOWER
LAKES...WITH WINDS AND WAVES GRADUALLY DIMINISHING TUESDAY MORNING.
SCATTERED THUNDERSTORMS WILL ACCOMPANY THE FRONT THIS EVENING...AND
SOME OF THESE STORMS MAY PRODUCE STRONG WIND GUSTS.

LIGHT TO MODERATE NORTHWEST WINDS WILL CONTINUE THROUGH TUESDAY AS
LOW PRESSURE CONTINUES TO DEEPEN OVER THE CANADIAN MARITIMES. THIS
MAY KEEP CONDITIONS NEAR SMALL CRAFT CRITERIA AT TIMES ON LAKE
ONTARIO. HIGH PRESSURE WILL THEN BUILD INTO THE LOWER LAKES BY
WEDNESDAY WITH LIGHT WINDS RETURNING.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LEZ020.
         SMALL CRAFT ADVISORY UNTIL 5 AM EDT TUESDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
         LOZ030.
         SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 11 AM EDT
         TUESDAY FOR LOZ043>045.
         SMALL CRAFT ADVISORY UNTIL 5 AM EDT TUESDAY FOR LOZ042.

&&

SYNOPSIS...WCH
NEAR TERM...WCH
SHORT TERM...APFFEL
LONG TERM...APFFEL
AVIATION...WCH
MARINE...APFFEL/WCH
Hazardous weather outlook, Jul 23, 3:58 PM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
358 PM EDT MON JUL 23 2012

NYZ001>004-006>008-010>014-019>021-085-242000-
NIAGARA-ORLEANS-MONROE-WAYNE-OSWEGO-JEFFERSON-LEWIS-NORTHERN ERIE-
GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
358 PM EDT MON JUL 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS MAY BECOME SEVERE EAST OF LAKE ONTARIO AND ACROSS
THE SOUTHERN TIER AND FINGER LAKES REGIONS. THIS EVENING A COLD
FRONT WILL SWEEP ACROSS THE STATE AND SEVERE THUNDERSTORMS WILL BE
POSSIBLE ACROSS ALL REGIONS. THE MAIN THREATS WITH SEVERE THUNDERSTORMS
WILL BE DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ005-242000-
NORTHERN CAYUGA-
358 PM EDT MON JUL 23 2012

...SEVERE THUNDERSTORM WATCH 504 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THUNDERSTORMS MAY BECOME SEVERE EAST OF LAKE ONTARIO AND ACROSS
THE SOUTHERN TIER AND FINGER LAKES REGIONS. THIS EVENING A COLD
FRONT WILL SWEEP ACROSS THE STATE AND SEVERE THUNDERSTORMS WILL BE
POSSIBLE ACROSS ALL REGIONS. THE MAIN THREATS WITH SEVERE
THUNDERSTORMS WILL BE DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-242000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
358 PM EDT MON JUL 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THIS EVENING A COLD FRONT WILL SWEEP ACROSS THE STATE AND SEVERE
THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL REGIONS. THE MAIN
THREATS WITH SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SLZ022-024-242000-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
358 PM EDT MON JUL 23 2012

...SEVERE THUNDERSTORM WATCH 504 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE
SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

APFFEL

In the hours before

Local storm report, Jul 23, 1:19 PM EDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
119 PM EDT MON JUL 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     TSTM WND DMG     4 NE ELMA               42.89N  78.58W
07/23/2012                   ERIE               NY   NWS EMPLOYEE

&&

EVENT NUMBER BUF1200181

APFFEL
Special weather statement, Jul 23, 2:59 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
259 PM EDT MON JUL 23 2012

NYZ008-232000-
LEWIS NY-
259 PM EDT MON JUL 23 2012

...STRONG THUNDERSTORM OVER SOUTHERNMOST LEWIS COUNTY...

* AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND HEAVY
  RAIN. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF HIGHMARKET...AND
  MOVING EAST AT 25 MPH.

LAT...LON 4344 7548 4343 7560 4345 7566 4360 7567
      4374 7514 4360 7512

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 1:53 AM EDTSpecial Weather StatementBUFMonroe52 min
Jul 23, 3:08 AM EDTSpecial Weather StatementBUFWayne52 min
Jul 23, 5:31 AM EDTSpecial Weather StatementBUFErie44 min
Jul 23, 5:37 AM EDTSevere Thunderstorm WarningBUFErie, Genesee, Wyoming38 min
Jul 23, 2:59 PM EDTSpecial Weather StatementBUFLewis61 min

Nearby

Special Marine Warnings in New York, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.